Thunderstorm Wind, Dorchester
- When
- July 22, 3:56 PM EST
- Where
- Dorchester County, 2 mi NE of Vienna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.500, -75.783
Large tree down on power line.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 22, 1:55 PM EST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE WAKEFIELD VA 255 PM EDT TUE JUL 22 2003 OVERVIEW:STILL ANOMALOUS TROF TO THE W AND THIS WL INFLUENCE THE WX INTO FRI SHORT TERM:HAVE LINE OF STRG TSTMS DEVELOPING ALG DP GRADIENT IN THE W. OTHER TSTMS FIRING S IN NE NC AS WELL. WITH VRY UNSTABLE AMS AND BETTER FORCING MOVING IN WL CONTINUE TO SEE TSTMS DVLPG THIS AFTN. NOT THE BEST SHR BUT WITH ENOUGH WHEN WE COMBINE WITH THE STRONG INSTABILITY TO GENERATE SOME SMALL LINE SEGMENTS WITH BOWING SO WATCH LOOKS GOOD THRU THE AFTN. TNGT CONTINUE PROBLEMS AS VERY STRG DIVG DEVELOPS OVR THE WRN AREA FM THE JET SEGMENT MOVG N. THIS SHD KEEP TSTMS GOING INTO THE NGT. WITH MORE UPPER LEVEL SUPPORT ON WED CONTINUE GOOD CHC THRU THE DAY OF TSTMS HOWEVER MORE CLDS SHD BE LESS INSTABILITY. FNT SLOWLY CREEPS E IN THE CWA ON THU AND KEEP MORE TSTMS ARND. TEMPS WL BE A LITTLE COOLER WITH CLDS AND PRECIP ARND FOR WED AND THU. EXTENDED:FNT DISSIPATES ON FRI AND PRECIP FINALLY COMES TO THE END. NEXT FNT STALLS IN THE AREA ON NEXT MON AND TUE. MARINE:KEEP SCA ON WATERS. FCSTID = 92 SBY 74 86 68 83 / 50 50 50 50 OXB 75 80 71 80 / 50 50 50 50 ECG 77 86 71 83 / 50 50 50 50 ORF 76 84 74 83 / 50 50 50 50 PHF 74 86 72 83 / 50 50 50 50 AKQ 73 85 68 83 / 50 50 50 50 RIC 73 84 69 83 / 60 50 50 50 FVX 70 86 66 83 / 60 50 50 50 .AKQ... .MD...SCA ATLC CSTL WTRS FENWICK ISL TO CHINCOTEAGUE. .NC...SCA ATLC CSTL WTRS NC/VA BRDR TO CURRITUCK BCH LGT AND SND. .VA...SCA ATLC CSTL WTRS CHINCOTEAGUE TO NC/VA BRDR...AND VA PRTN CHES BAY.
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-221600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. ADDITIONALLY...ANY THUNDERSTORMS MAY CONTAIN EXCESSIVE RAINFALL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS PRODUCING EXCESSIVE RAINFALL ARE POSSIBLE TONIGHT...WEDNESDAY AND THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. 25 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): WEATHER.NOAA.GOV/AKQ.
ANZ630-631-221915- MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 220 PM EDT TUE JUL 22 2003 ...THUNDERSTORMS MOVING INTO THE CHESAPEAKE BAY... AT 215 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING THUNDERSTORMS OVER GLOUCESTER...MATHEWS AND LANCASTER COUNTIES...MOVING NORTHEAST AROUND 25 KNOTS. THESE STORMS WILL MOVE INTO THE CHESAPEAKE BAY BETWEEN GWYNNS ISLAND AND SMITH POINT THROUGH 3 PM. FREQUENT DEADLY LIGHTNING...WIND GUSTS TO 30 KNOTS AND HEAVY RAIN WILL ACCOMPANY THESE STORMS. BOATERS NEAR GWYNNS ISLAND...SMITH POINT...TANGIER ISLAND...THE HOLE IN THE WALL...AND THE CELL SHOULD SEEK SAFE PORT BEFORE THESE STORMS REACH YOUR AREA. BOATS IN PORT SHOULD NOT VENTURE OUT UNTIL THE STORM HAS PASSED. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO A THUNDERSTORM TO BE STRUCK BY LIGHTNING. WHEN THUNDERSTORMS APPROACH...BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF YOU ARE CAUGHT ON THE OPEN WATER... STAY BELOW DECK...IF POSSIBLE...AND AWAY FROM UNGROUNDED METAL OBJECTS. SAMMLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
0252 PM EDT TUE JUL 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM DINWIDDIE VA 0.88 IN HAIL
07/22/03 DINWIDDIE
0220 PM PRINCE GEORGE VA WIND DAMAGE
07/22/03 PRINCE GEORGE NUMEROUS TREES DOWN AND
ROOF BLOWN OFF BUILDING
XXXVAZ081-082-084-086-088>092-221945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 311 PM EDT TUE JUL 22 2003 ...STRONG THUNDERSTORMS MOVING INTO THE MIDDLE PENINSULA... AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM YORK RIVER STATE PARK TO 2 MILES WEST OF HUSKE...MOVING EAST AT 25 MPH. INDIVIDUAL CELLS WITHIN THE LINE WAS MOVING RAPIDLY NORTHEAST AROUND 35 MPH. THE STORMS WILL MOVE INTO THE PENINSULA THROUGH 345 PM AND AFFECT COUNTIES AND CITIES FROM WILLIAMSBURG TO GLOUCESTER TO MATTHEWS TO YORK THROUGH 345 PM. THE THUNDERSTORMS WILL BE NEAR... CLAREMONT AROUND 310 PM... PAMPA AND NORGE AROUND 315 PM... ALLMONDSVILLE AND CASH AROUND 320 PM... ARK AND PINERO AROUND 325 PM... CLAY BANK AND BELROI AROUND 330 PM... GLOUCESTER COURTHOUSE AND SOLES AROUND 335 PM... WIND GUSTS TO 50 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. HEAVY RAINFALL RATES WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. FOSTER && LAT...LON 3762 7659 3688 7762 3667 7724 3732 7628
VAZ084-086-090-091-222000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 336 PM EDT TUE JUL 22 2003 ...STRONG THUNDERSTORM MOVING INTO SOUTHERN JAMES CITY COUNTY... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BUSCH GARDENS...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... WATER COUNTRY U.S.A. AROUND 340 PM... U.S. NAVAL WEAPONS STATIO AND LACKEY AROUND 345 PM... GLOUCESTER POINT AND WICOMICO AROUND 350 PM... GLASS AND ACHILLES AROUND 355 PM... SEVERN AND MARYUS AROUND 400 PM... WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. MALOIT && LAT...LON 3727 7678 3711 7669 3726 7622 3747 7634
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
0440 PM EDT TUE JUL 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM ONANCOCK VA 65 MPH WIND GUST
07/22/03 ACCOMACK
0419 PM SILVER BEACH VA 45 MPH WIND GUST
07/22/03 NORTHAMPTON
0413 PM CRISFIELD MD 38 MPH WIND GUST
07/22/03 SOMERSET
0220 PM PRINCE GEORGE VA 1.00 IN HAIL
07/22/03 PRINCE GEORGE
SASMDZ021>025-VAZ063>068-070>100-222300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 442 PM EDT TUE JUL 22 2003 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT... THE WATCH INCLUDES ALL OF CENTRAL...EASTERN...AND SOUTHSIDE VIRGINIA...ALONG WITH THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE. THUNDERSTORMS WILL BE MOST WIDESPREAD ACROSS THE LOWER EASTERN SHORE THROUGH 530 PM. ADDITIONAL SCATTERED THUNDERSTORMS WILL DEVELOP ELSEWHERE ACROSS THE WATCH REGION THROUGH 7 PM AS TEMPERATURES CLIMB BACK THROUGH THE 80S. SOME OF THESE STORMS MAY BECOME SEVERE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCHES OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WEATHER.NOAA.GOV/AKQ HURLEY
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Large tree down on power line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2003Every state in 2003This day in weather historyWarnings in Maryland, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378155.